Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 273, NWS Jackson, MS

April 3, 2000Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 6:47 AM CDT for Franklin County, Jefferson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 6:47 AM CDT (11:47 UTC)
Expired
Apr 3, 2000, 7:15 AM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Franklin County, MS, Jefferson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031148
SVRJAN
MSC037-063-031215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 715 AM CDT

* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FAYETTE...OR ABOUT 11
  MILES EAST OF NATCHEZ...MOVING EAST AT 30 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

74

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:20 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 3, 3:20 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT MON APR 3 2000

ALL MODELS IN AGREEMENT THAT COLD CORE OVER NORTHERN MEXICO WILL
CONTINUE TO LIFT OUT IN RESPONSE TO LONGWAVE TROF DIGGING OVER THE
PLAINS. IN THE MEANTIME...STRONG AND DEEP ISENTROPIC LIFT WILL
CONTINUE TODAY WHILE THE CWFA REMAINS IN THE RIGHT ENTRANCE REGION
OF H25 JET. WITH VERY STRONG AND DEEP UPWARD VERTICAL MOTION IN
PLACE...APPROACHING COLD FRONT...AND ABUNDANT TROPICAL MOISTURE...
WILL REISSUE FFA. AREA WILL BE SIMILAR TO PRIOR FFA...BUT WILL
INCLUDE REMAINDER OF THE CWFA AS HEAVY RAIN POTENTIAL WILL SWING
THROUGH SE ZONES THIS AFTERNOON.

LOW LEVEL ISENTROPIC LIFT BEHIND THE FRONT...MAINLY FROM STRONG
CAA...TONIGHT SHOULD BE SUFFICIENT TO MAINTAIN CHANCE OF RAIN GIVEN
MOISTURE STILL IN PLACE. PRECIP SHOULD CONTINUE INTO AT LEAST THIS
EVENING...MAINLY IN THE EAST. WILL MAINTAIN SOME CHANCE POPS TONIGHT.

STRONG SUBSIDENCE DURING THE DAY TUE WILL RESULT IN CLEARING
SKIES...BUT CONSIDERABLY COOLER TEMPS...MAINLY IN THE 50S. POTENTIAL
FOR FREEZE WILL EXIST TUE NIGHT WITH SURFACE RIDGE MOVING OVER THE
CWFA.

QPF DISCUSSION: AGREE WITH NCEP AND THE AVN/NGM MODELS IN THAT HEAVY
RAINFALL THREAT WILL CONTINUE TODAY WITH STRONG LIFT AND TROPICAL
MOISTURE. ETA QPF WAS TOO LOW. WILL PAINT 6 HOURLY AMOUNTS BETWEEN
ONE AND TWO INCHES OVER THE ENTIRE CWFA.

JAN 67/43/54/32 +300
MEI 69/47/55/31 +500

.JAN...
MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>066-072>074.
AR...FLASH FLOOD WATCH TODAY ARZ074-075.
LA...FLASH FLOOD WATCH TODAY LAZ007>009-015-016-023>026.
26

In the hours before

Local storm report, Apr 3, 1:15 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1230 AM    LORMAN                    MS   .75 INCH HAIL
04/03/00   JEFFERSON                      REPORTED BY PD

0100 AM    BRANDON                   MS   .88 INCH HAIL
04/03/00   RANKIN                         REPORTED BY FD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANAdams44 min
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningJANCopiah34 min
Apr 2, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 2, 7:31 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 2, 7:35 PM CDTSevere Thunderstorm WarningJANNoxubee25 min
Apr 2, 7:44 PM CDTTornado WarningJANCopiah31 min
Apr 2, 7:46 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Apr 2, 7:49 PM CDTSevere Thunderstorm WarningJANAdams, Franklin41 min
Apr 2, 8:01 PM CDTTornado WarningJANSimpson44 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Apr 2, 8:10 PM CDTSevere Thunderstorm WarningJANLincoln65 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningJANKemper58 min
Apr 2, 8:23 PM CDTSevere Thunderstorm WarningJANSmith67 min
Apr 2, 8:31 PM CDTTornado WarningJANLincoln44 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
Apr 2, 8:46 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Apr 2, 9:01 PM CDTTornado WarningJANLawrence44 min
Apr 2, 9:09 PM CDTFlash Flood WarningJANHinds, Madison, Rankin96 min
Apr 2, 9:15 PM CDTSevere Thunderstorm WarningJANLincoln30 min
Apr 2, 9:15 PM CDTTornado WarningJANJefferson Davis30 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningJANCovington45 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningJANMarion56 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANJasper24 min
Apr 2, 9:41 PM CDTTornado WarningJANCovington, Smith64 min
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningJANHinds, Rankin68 min
Apr 3, 12:26 AM CDTSevere Thunderstorm WarningJANJefferson34 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningJANScott38 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Rankin, Warren6 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANRankin32 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningJANLeake, Scott40 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningJANLeake, Scott46 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Apr 3, 2:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison52 min
Apr 3, 3:27 AM CDTSevere Thunderstorm WarningJANHinds33 min
Apr 3, 4:16 AM CDTSevere Thunderstorm WarningJANIssaquena29 min
Apr 3, 4:26 AM CDTSevere Thunderstorm WarningJANSharkey24 min
Apr 3, 5:02 AM CDTSevere Thunderstorm WarningJANHolmes43 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Apr 3, 6:01 AM CDTTornado WarningJANIssaquena, Sharkey, Yazoo44 min
Apr 3, 6:10 AM CDTSevere Thunderstorm WarningJANAdams35 min
Apr 3, 6:39 AM CDTTornado WarningJANAdams36 min
Apr 3, 7:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln45 min
Apr 3, 7:47 AM CDTSevere Thunderstorm WarningJANYazoo43 min
Apr 3, 7:51 AM CDTSevere Thunderstorm WarningJANMadison39 min
Apr 3, 7:57 AM CDTTornado WarningJANMadison48 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningJANRankin46 min
Apr 3, 8:36 AM CDTSevere Thunderstorm WarningJANSimpson39 min
Apr 3, 8:42 AM CDTTornado WarningJANAttala, Leake48 min
Apr 3, 8:51 AM CDTSevere Thunderstorm WarningJANScott39 min
Apr 3, 8:56 AM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 3, 9:13 AM CDTSevere Thunderstorm WarningJANSimpson32 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton53 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANSmith53 min
Apr 3, 9:37 AM CDTTornado WarningJANJefferson Davis38 min
Apr 3, 9:40 AM CDTTornado WarningJANNeshoba35 min
Apr 3, 9:58 AM CDTTornado WarningJANCovington47 min
Apr 3, 10:18 AM CDTTornado WarningJANJasper, Jones, Smith42 min
Apr 3, 10:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Apr 3, 11:01 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale44 min
Apr 3, 11:04 AM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Apr 3, 12:02 PM CDTSevere Thunderstorm WarningJANAdams43 min
Apr 3, 1:34 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes116 min
Apr 3, 4:25 PM CDTFlash Flood WarningJANHolmes2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.